| Model Number |
APB-2.5-4-3D-ES |
| Medical Device Problem Codes |
Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/20/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that an axium coil encountered resistance and was found prematurely detached.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the left posterior communicating artery with a max diameter of 6.4 mm and a 4.8 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the surgeon performed aneurysm embolization.After the microcatheter echelon-10 was in place, the qc-7-30-3d was firstly chosen to proceed with embolization.After stuffing 3 coils normally, the 4th coil was used apb-2.5-4-3d for the ending.After normal hydration, it was found that there was a lot of resistance when the microcatheter was pushed in.After withdrawing from the body for inspection, it was found that the coil had detached by itself.Finally replaced with the apb-2.5-4-hx-es for ending the surgery.The surgeon thought that this was a product quality problem and requested to return it, please identify it.It was reported coil separation/break/premature detachment occurred.The coil did not enter the human body.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during the procedure.The continuous flush was administered during the procedure.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
H3: product analysis #(b)(4):equipment used: vis m-81805, 203cm ruler m-83360 document used: n/a as found condition (condition of returned device): the axium prime implant coil was returned for analysis within a shipping box; returned within a sealed plastic biohazard pouch and returned within a dispenser coil.The echelon -10 microcatheter used in the event was not returned.Damage location details: the echelon-10 microcatheter (model # 105-5091-150 lot # b452773) has a labeled id (inner diameter) of 0.017¿.Per the axium prime coil ifu (instructions for use): ¿axium prime detachable coils should be delivered through a microcatheter with a minimum inside diameter of 0.0165¿-0.017¿ with two marker bands¿ therefore, the echelon-10 micro catheter was found compatible for use with the axium prime coil.The axium prime implant coil was returned within the introducer sheath which was found to be applied correctly with the wavelock facing towards the proximal end.The introducer sheath was found to be in good condition.The pushwire was found to be bent at ~71.9cm from the proximal end; however, the pushwire was also found to be bent within the introducer sheath at ~41.3cm form the distal end.The axium prime implant coil was found to be attached to the pushwire; however, the axium prime implant coil was found to be stretched and damaged within introducer sheath.The axium prime implant coil was not able to be pushed out of introducer sheath due to resistance encountered while advancing the coil.No other anomalies were observed.Testing/analysis (including sem reports): the axium prime implant was unable to be tested with an in-house microcatheter due to its returned condition (damaged) conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ could not be confirmed and the cause could not be determined.Advancing the axium prime coil against resistance would result in damage to the pushwire and implant coil.Possible contributing factors to ¿coil resistance¿ include failure to hydrate the axium prime coil prior to use and maintaining a continuous flush.The echelon-10 micro catheter used in the event was not returned; therefore, any contributing factors (other than inner diameter specification) could not be assessed.The echelon-10 micro catheter was found to be compatible, the axium prime coil was prepared prior to use (which includes coil hydration), and vessel tortuosity was normal.Information regarding continuous flush was not provided, therefore any contributing factors could not be assessed.The customers report of ¿premature detachment¿ was unable to be confirmed and the root cause was unable to be determined.The implant coil was still attached to the pushwire upon inspection.There was no non-conformance to specifications identified that led to the reported issue.(durana27 23-08-11).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information was received that the cause of the premature detachment was not determined.The resistance was located at the catheter hub.The coil came out of the introducer sheath smoothly.There was no kink/damage to the coil observed after removal.The echelon catheter model:105-5091-150, lot #:b452773.